Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 74, NWS Cheyenne, WY

July 1, 2006Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2006, 2:19 PM MDT for Laramie County, Wyoming. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2006, 2:19 PM MDT (20:19 UTC)
Expired
Jul 1, 2006, 3:15 PM MDT
In force
56 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
2720 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:23 PM MDT, 56 minutes earlier.

Area forecast discussion, Jul 1, 1:23 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
123 PM MDT SAT JUL 1 2006

.SHORT TERM...THROUGH MONDAY...GEARING UP FOR AN AFTERNOON AND
EVENING OF MARGINAL SEVERE WEATHER ACROSS PARTS OF THE FORECAST
AREA. SOME JUICY AIR IN PLACE EAST OF THE LARAMIE RANGE WITH DEW
POINTS IN THE 50S. UPSLOPE AT THE SURFACE WITH WEST WINDS ALOFT
ARE CREATING A SHEARING ENVIRONMENT CAPABLE OF NURTURING A FEW
SUPERCELLS. COULD WELL BE SEEING A REPLAY OF THIS SCENARIO FOR
BOTH SUNDAY AND MONDAY WITH THE PATTERN CHANGING LITTLE. TEMPS FOR
THE MOST PART WILL BE AROUND NORMAL FOR THE PERIOD.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...FEW CHANGES MADE TO
INHERITED FORECAST. UNRELENTING PATTERN WITH THE UPPER RIDGE TO
OUR WEST CONTINUES. GFS AND ECMWF GIVING SOME INDICATION THAT THE
RIDGE WILL SLIDE INTO THE GREAT PLAINS LATE IN THE WEEK...BUT
IMPACT ON THE WEATHER HERE WILL BE MINIMAL. NEAR TO SLIGHTLY ABOVE
NORMAL TEMPS AND LOW POPS CONTINUE THROUGH THE PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....POMEROY
Hazardous weather outlook, Jul 1, 10:45 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT SAT JUL 1 2006

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-021130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER
SOUTHEAST WYOMING AND SPREAD INTO THE NEBRASKA PANHANDLE BY EARLY
EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...HEAVY
RAIN AND GUSTY WINDS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY
THROUGH NEXT WEEK.  A FEW STORMS ON SUNDAY AND MONDAY COULD ALSO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON.

WYZ061>063-065-021130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1045 AM MDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ALBANY AND
CARBON COUNTIES THIS AFTERNOON AND EVENING.  A FEW STORMS COULD
PRODUCE GUSTY WINDS TO 50 MPH...WITH ONE OR TWO STORMS IN THE
LARAMIE VALLEY PERHAPS BECOMING STRONG ENOUGH TO PRODUCE SMALL HAIL
UP TO 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY
THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT..

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 1, 1:52 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             12 W CHEYENNE           41.15N 105.02W
07/01/2006  E0.25 INCH       LARAMIE            WY   PUBLIC

&&
Local storm report, Jul 1, 2:06 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             15 NW WHEATLAND         42.20N 105.17W
07/01/2006  E0.50 INCH       PLATTE             WY   TRAINED SPOTTER

&&
Local storm report, Jul 1, 2:19 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             18 WNW CHEYENNE         41.24N 105.11W
07/01/2006  E0.88 INCH       LARAMIE            WY   PUBLIC

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:05 PM MDTSevere Thunderstorm WarningCYSPlatte55 min
Jul 1, 2:37 PM MDTFlash Flood WarningCYSLaramie113 min
Jul 1, 4:59 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.